MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F105BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Subarachnoid (1893); Perforation of Vessels (2135)
Date of Event 07/08/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Hemorrhage and perforation are known and anticipated complications with these types of procedures and are noted in the device labeling.Therefore, it was determined that the reported subarachnoid hemorrhage and vessel perforation were anticipated procedural complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00539, 3005168196-2016-00540, 3005168196-2016-00541, 3005168196-2016-00542, 3005168196-2016-00544.The hospital disposed of the device.
 
Event or Problem Description
The patient underwent a thrombectomy procedure using a penumbra system 5max reperfusion catheter, a penumbra system 3max reperfusion catheter, a penumbra system 3max separator, a px slim delivery microcatheter, a neuron 6f select catheter and a neuron max 6f 088 long sheath.On post-operative day 1 and day 3, a non-contrast computerized tomography (ncct) was performed and revealed evidence of a subarachnoid hemorrhage (sah) in the dorsal insula and hemorrhagic transformation.The sah was noted to be due to vessel perforation.The patient showed overall clinical improvement in neurological status and was maintained on diltiazem and atenolol for atrial fibrillation throughout the hospital stay.On (b)(6) 2012, the patient was subsequently discharged to an acute rehabilitation nursing facility.The sah was reviewed and adjudicated by the committee to be a non-serious adverse event with a possible relationship to the penumbra system and angiographic procedure but unrelated to the index stoke.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5612105
Report Number3005168196-2016-00543
Device Sequence Number16279408
Product Code DQY
UDI-Device Identifier00814548012131
UDI-Public00814548012131
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/30/2012
Device Catalogue NumberPNS6F105BER
Device Lot NumberF23683
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2016
Initial Report FDA Received Date04/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;